MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

MALLINCKRODT MEDICAL SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60XLTCP
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code Extubate (2402)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, two trach tubes were leaking and unable to maintain air in the balloon.The customer reported that there was no known patient involvement and outcome.
 
Additional Manufacturer Narrative
Evaluation summary: one sample was returned for evaluation.Visual examination confirms that the returned unit is contaminated.The returned unit was inflated, however, the air deflated rapidly from the cuff body.Further examination of the cuff body using the microvu shows that there is a slit in the main body of the cuff.The slit is clean cut in appearance measuring 0.4mm in length.This type of damage is indicative of coming in contact with a sharp utensil or object.The reported defect could be detected on this sample.The single wall thickness of the cuff was measured away from the damaged area and found to be within the blueprint specification.The batch paperwork was reviewed and confirms that the lot was manufactured to meet all of the blueprint specifications and quality requirements.Four samples were returned for evaluation and all contained in their original unopened unit packs.Visual examination shows no sign of any defect.All four units were inflated and leak tested under water.No leakage was detected.The returned units remained inflated for a four-hour period and no leakages were detected.The reported defect could not be detected on the units returned for evaluation.The most probable root cause of the damage to the contaminated sample is it came in contact with a sharp utensil or object.The product relates to the reported complaint event.Information has been added to the database and trends will continue to be monitored.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
MDR Report Key7468811
Report Number8020889-2018-00049
Device Sequence Number1052079
Product Code JOH
UDI-Device Identifier20884522028162
UDI-Public20884522028162
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K051416
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Model Number60XLTCP
Device Catalogue Number60XLTCP
Device Lot Number201711083X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;